Ask a doctor

Had Botox Two Weeks Ago. I Just Caught a Cold and Now Am Being Treated for Sinus Infection?

will cipro negate the Botox I had two weeks ago? I just heard that antibiotics reverse the Botox effects, but I need to get rid of the sinus infection!

Doctor Answers (6)

Botox and antibiotics

+2

Botox is not affected by antibiotics. This idea may stem from the fact that Botox (botulinum toxin) is produced by a bacteria (Clostridium botulinum).  Two weeks after treatment the toxin has already done it's job and the nerve endings have been blocked.  There aren't any medications I know of that will reverse this effect.  The body must grow new nerve endings that haven't been exposed to the toxin, which takes 3-4 months.  

Web reference: http://utahoc.com/botox-dysport-and-xeomin/

Salt Lake City Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and antibiotics

+2

Cipro won't "negate" the effects of Botox...for a thorough review of all potential side effects, review the website below and always discuss your questions/concerns with your provider.

Web reference: http://www.botoxcosmetic.com

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Will antibiotics effect Botox?

+1

No.  the antibiotics you are being treated with should not effect the Botox injections you received.  Please get your sinus infection treated.  Hope you feel better soon.

Web reference: http://www.jjrothmd.com/face-and-skin/botox

Las Vegas Plastic Surgeon
4.5 out of 5 stars 7 reviews

Botox and antibiotics

+1

Neither your cold nor your antibiotics will harm your botox. You should not have a problem.  Hope you feel better soon.

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Antibiotics and Botox

+1

Antibiotics will not interfere with the results of your Botox treatment. Please take your Antibiotic as prescribed and don't worry about any effects on your Botox. Hope you feel better.

Longmont Dermatologic Surgeon

Botox and sinus infection - can I take antibiotics

+1

Antibiotics won't negate the effects of the Botox. Treat your sinus infection as directed. It will be just fine and your Botox results will remain the same.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.